MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
During ivtm therapy, customer noticed blood-tinged flowing back into the tubing.A cool line catheter (lot #166245) was used.Treatment was discontinued.No additional information was provided from customer.Patient's status information was requested but the customer did not provide a response.
 
Additional Manufacturer Narrative
Zoll has received the catheter however, the investigation is still in progress.A follow-up report will be submitted when the investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint of blood-tinged flowing back into the tubing during the use of a cool line catheter (lot #166245) was confirmed during functional testing.A pinhole leak was observed at thedistal end of proximal balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.Visual examination of the returned catheter was performed, observed the catheter shaft was kinked at 8.5cm cm away from the catheter tip.The exact timing and cause of the kink on the catheter cannot be determined; however, improper handling of the catheter cannot be ruled out.Dried blood residue was observed inside the catheter's balloons and luered tubings.Functional leak test of the returned catheter was performed, and all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a pinhole leak was observed at the distal end of proximal balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints for the icy catheter with lot number 166245.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key15132631
Report Number3010617000-2022-00951
Device Sequence Number12380596
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number166245
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown